Alert archive / Florida / Freeze Warnings in 2012

Freeze Warning 15, NWS Tampa Bay, FL

December 29, 2012

NWS Tampa Bay, FL issued this freeze warning at Dec 29, 2012, 2:10 PM EST. It took effect at Dec 30, 2012, 5:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2012, 2:10 PM EST (19:10 UTC)
In effect from
Dec 30, 2012, 5:00 AM EST
Expired
Dec 30, 2012, 8:00 AM EST
In force
3 hr
Issued by
NWS Tampa Bay, FL

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Dec 29, 2:05 PM EST, 5 minutes earlier.

Area forecast discussion, Dec 29, 2:05 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
205 PM EST SAT DEC 29 2012

.SHORT TERM (SATURDAY NIGHT THROUGH MONDAY NIGHT)...
COLD FRONT MOVING THROUGH WEST CENTRAL FLORIDA THIS AFTERNOON.
CLEARING SKIES...COOLER TEMPERATURES...AND WINDY CONDITIONS ON TAP
FOR THE NEXT COUPLE OF DAYS BEFORE A GRADUAL WARMING TREND TO END
THE SHORT TERM PERIOD. WITHOUT THE UPPER LEVEL SUPPORT...THE
CONVECTION AHEAD OF THE COLD FRONT HAS DIMINISHED AND PRECIPITATION
CHANCES WILL CONTINUE TO TREND LOWER IN SW FLORIDA AS WE CONTINUE
THROUGH THE PERIOD...WITH NO ADDITIONAL RAIN EXPECT PAST THIS
AFTERNOON THROUGHOUT THE SHORT TERM AS HIGH PRESSURE MOVES IN TO
DOMINATE AREA WEATHER.

TONIGHTS CONCERN IS FOR WIND CHILL VALUES...PARTICULARLY IN LEVY AND
IN THE INTERIOR COUNTIES. OUT OF OUR NATURE COAST COUNTIES...ONLY
LEVY WILL REACH THE REQUIRED WIND CHILL CRITERIA OF 25 WITH AT LEAST
10 MPH WINDS. THE OTHER COUNTIES TO BE INCLUDED ONLY HAVE TO MEET A
CRITERIA OF 35 WITH AT LEAST 10 MPH WINDS. FOR THE NATURE COAST
COUNTIES IN THE GAP WITHOUT MEETING WIND CHILL CRITERIA...A SPECIAL
WEATHER STATEMENT WILL BE ISSUED FOR THE WIND CHILL EXPECTED
TONIGHT. NORTHERN LEVY COUNTY WILL ALSO SEE AT LEAST 2 HOURS OF
BELOW FREEZING TEMPERATURES...THIS WILL REQUIRE A FREEZE WARNING.

SUNDAY AND MONDAY SHOULD BE FAIR WEATHER DAYS...WITH SOME GUSTY
WINDS ON SUNDAY THANKS TO THE GRADIENT BETWEEN THE EXITING COLD
FRONT AND THE BUILDING RIDGE OF HIGH PRESSURE. SUNDAY NIGHT WILL BE
ANOTHER CHILLY ONE...ALTHOUGH IT IS EXPECTED TO STAY ABOVE CRITERIA.

.LONG TERM (TUESDAY THROUGH FRIDAY)...
NO MAJOR CHANGES TO THE LONG TERM FORECAST.

THE OVERALL PATTERN FOR THE LONG TERM LOOKS ON TRACK...BUT THERE ARE
SOME TIMING DIFFERENCES BETWEEN THE MODELS WITH THE ECMWF/CANADIAN
ABOUT 18 TO 24 HOURS SLOWER WITH THE NEXT COLD FRONT DURING THE
SECOND HALF OF NEXT WEEK. FOR NOW HAVE GENERALLY LEANED TOWARD THE
ECMWF/CANADIAN AND PUT RAIN CHANCES IN THE FORECAST FOR WEDNESDAY
AFTERNOON THROUGH FRIDAY. THE HIGHEST POPS LOOK TO BE DURING
THURSDAY AFTERNOON THROUGH FRIDAY AS THE FRONT APPROACHES FROM THE
NORTHWEST AND MOVES ACROSS THE REGION. TEMPERATURES WILL MODERATE TO
A FEW DEGREES ABOVE NORMAL FOR TUESDAY THROUGH THURSDAY NIGHT...THEN
COOL BACK TO CLOSER TO NORMAL TO END THE WEEK.

&&

.AVIATION...
SCT-BKN 025-050 CIGS AND ADDITIONAL MID-UPPER CLOUDS
ERODING FROM THE NW EARLY THIS AFTERNOON TO GIVE WAY TO VFR
CONDITIONS BY THIS EVENING ALONG WITH GUSTY NW-N WINDS.

&&

.MARINE...
COLD FRONT MOVING THROUGH THE WATERS...CONDITIONS DETERIORATING TO
ADVISORY CRITERIA IN ITS WAKE. STRONG WINDS AND ROUGH SEAS BEHIND
THE COLD FRONT WILL PERSIST THROUGH SUNDAY. CONDITIONS SHOULD BEGIN
TO IMPROVE INTO SUNDAY EVENING. BEACH HAZARD STATEMENT OUT FOR RIP
CURRENT DANGER THANKS TO WINDY CONDITIONS BEHIND THE COLD FRONT.

&&

.FIRE WEATHER...
FIRE WEATHER A CONCERN ON SUNDAY THANKS TO AN INFLUX OF DRY AIR AND
GUSTY WINDS BEHIND A COLD FRONT. WHILE RECENT WETTING RAINS HAVE
AIDED TO KEEP FUELS ABOVE CONCERN CRITERIA...ALTHOUGH THIS WILL HAVE
TO BE MONITORED INTO SUNDAY AS THE DRY RELATIVE HUMIDITIES AND WINDY
CONDITIONS WILL CREATE A FIRE DANGER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  41  60  47  71 /  10   0   0  10
FMY  47  65  51  76 /  10   0   0  10
GIF  42  62  48  73 /  10   0   0  10
SRQ  45  62  47  74 /  10   0   0  10
BKV  35  59  39  71 /  10   0   0  10
SPG  48  58  52  71 /  10   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...BEACH HAZARDS STATEMENT THROUGH SUNDAY AFTERNOON FOR
     CHARLOTTE-HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.

     WIND CHILL ADVISORY FROM 5 AM TO 8 AM EST SUNDAY FOR
     HARDEE-HIGHLANDS-HILLSBOROUGH-LEVY-MANATEE-PASCO-POLK.

     FREEZE WARNING FROM 5 AM TO 8 AM EST SUNDAY FOR LEVY.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR ENGLEWOOD
     TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON
     SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
     RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT
     20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 4 PM EST SUNDAY FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO
     ENGLEWOOD OUT 20 TO 60 NM-TAMPA BAY WATERS.

&&

SHORT TERM/MARINE/FIRE WEATHER...02/GARCIA
AVIATION...25/DAVIS
LONG TERM...69/CLOSE
Hazardous weather outlook, Dec 29, 5:37 AM EST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
537 AM EST SAT DEC 29 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-292200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
537 AM EST SAT DEC 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION TODAY PRECEDED
BY A SHOWERS AND A FEW THUNDERSTORMS. THESE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS...BUT SOME MAY BE ACCOMPANIED BY STRONG
GUSTY WINDS...LOCALLY HEAVY RAINFALL AND DEADLY LIGHTNING.

...FOG IMPACT...
AREAS OF FOG HAVE FORMED NEAR THE COAST THIS MORNING WITH
VISIBILITIES OCCASIONALLY DOWN TO ONE HALF MILE. THIS FOG IS
EXPECTED TO CONTINUE INTO MID-MORNING. MOTORISTS SHOULD BE ALERT
FOR SUDDENLY REDUCED VISIBILITIES AND SLOW DOWN...USE LOW BEAM
HEADLIGHTS...AND MAINTAIN A SAFE FOLLOWING DISTANCE BETWEEN
VEHICLES WHEN IN FOG.

...RIP CURRENT IMPACT...
A BREEZY SOUTH TO SOUTHWEST FLOW AHEAD OF THE FRONT FOLLOWED BY A
WEST TO NORTHWEST FLOW BEHIND IT WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS TODAY INTO TONIGHT.

...WIND AND SEA IMPACT...
GUSTY SOUTH TO SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL SHIFT
TO NORTHWESTERLY BEHIND THE BOUNDARY THIS AFTERNOON AND TONIGHT
WITH SMALL CRAFT ADVISORIES IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...WIND AND SEA IMPACT...
BREEZY NORTHERLY WINDS WILL PERSIST INTO SUNDAY AFTERNOON WITH
SMALL CRAFT ADVISORIES CONTINUING DURING THIS TIME.

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR
SEVERAL HOURS DURING SUNDAY AFTERNOON ALONG WITH NORTHERLY WINDS
BETWEEN 10 AND 15 MPH. THESE CONDITIONS COULD CREATE FAVORABLE
CONDITIONS FOR THE SPREAD OF WILDFIRES.

...THUNDERSTORM IMPACT...
ANOTHER COLD FRONT WILL APPROACH THE AREA THURSDAY INTO FRIDAY
BRINGING THE THREAT OF A FEW MORE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

PRC

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 2:13 AM ESTSpecial Weather StatementTBWLevy47 min
Dec 29, 2:16 AM ESTSpecial Marine WarningTBW59 min
Dec 29, 3:55 AM ESTSpecial Marine WarningTBW95 min
Dec 29, 4:39 AM ESTBeach Hazards StatementTBWPinellas35 hr
Dec 29, 4:57 AM ESTSmall Craft AdvisoryTBW35 hr
Dec 29, 2:15 PM ESTWind Chill AdvisoryTBWHardee, Highlands, Polk18 hr

Nearby

Freeze Warnings in Florida, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.